Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 20, NWS Hastings, NE

November 2, 20136 counties in Nebraska; 5 counties in Kansas

NWS Hastings, NE issued this wind advisory at Nov 2, 2013, 2:23 PM CDT for 6 counties in Nebraska; 5 counties in Kansas. It took effect at Nov 3, 2013, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2013, 2:23 PM CDT (19:23 UTC)
In effect from
Nov 3, 2013, 9:00 AM CST
Expired
Nov 3, 2013, 6:00 PM CST
In force
9 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Rooks County, KS, Smith County, KS, Clay County, NE, Fillmore County, NE, Nuckolls County, NE, Thayer County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 38 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2013-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2013-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

372 
WWUS73 KGID 021923
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
223 PM CDT SAT NOV 2 2013

...WINDY CONDITIONS EXPECTED SUNDAY...

.A STRONG SOUTH WIND IS EXPECTED ACROSS THE AREA DURING THE LATE
MORNING AND AFTERNOON HOURS ON SUNDAY. A SUSTAINED
WIND...GENERALLY IN THE 30 TO 35 MPH RANGE...WILL BE ACCOMPANIED
BY GUSTS APPROACHING 45 MPH AT TIMES.

KSZ006-007-017>019-NEZ076-077-085>087-030330-
/O.NEW.KGID.WI.Y.0020.131103T1500Z-131104T0000Z/
SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-CLAY-FILLMORE-WEBSTER-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE...
STOCKTON...OSBORNE...BELOIT...CLAY CENTER...GENEVA...RED CLOUD...
SUPERIOR...NELSON...HEBRON
223 PM CDT SAT NOV 2 2013

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. 

* WIND...FROM THE SOUTH AT 30 TO 35 MPH...WITH GUSTS APPROACHING
  45 MPH AT TIMES.

* TIMING...THE STRONGEST WIND WILL BE OBSERVED BETWEEN LATE
  MORNING AND LATE AFTERNOON ON SUNDAY.

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...AND UNSECURED
  OUTDOOR OBJECTS MAY BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BRYANT
5 follow-up statements
766 
WWUS73 KGID 030252
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
952 PM CDT SAT NOV 2 2013

...WINDY CONDITIONS EXPECTED SUNDAY...

.A STRONG SOUTH WIND IS EXPECTED ACROSS THE AREA DURING THE LATE
MORNING AND AFTERNOON HOURS ON SUNDAY. A SUSTAINED WIND...
GENERALLY IN THE 30 TO 35 MPH RANGE...WILL BE ACCOMPANIED BY
GUSTS APPROACHING 45 MPH AT TIMES.

KSZ006-007-017>019-NEZ076-077-085>087-031200-
/O.CON.KGID.WI.Y.0020.131103T1500Z-131104T0000Z/
SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-CLAY-FILLMORE-WEBSTER-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE...
STOCKTON...OSBORNE...BELOIT...CLAY CENTER...GENEVA...RED CLOUD...
SUPERIOR...NELSON...HEBRON
952 PM CDT SAT NOV 2 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. 

* WIND...FROM THE SOUTH AT 30 TO 35 MPH...WITH GUSTS APPROACHING 
  45 MPH AT TIMES. 

* TIMING...THE STRONGEST WIND WILL BE OBSERVED BETWEEN LATE 
  MORNING AND LATE AFTERNOON ON SUNDAY. 

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...AND UNSECURED 
  OUTDOOR OBJECTS MAY BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ROSSI
961 
WWUS73 KGID 030933
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
333 AM CST SUN NOV 3 2013

...WINDY CONDITIONS EXPECTED TODAY...

.A STRONG SOUTH WIND IS EXPECTED ACROSS THE AREA DURING THE LATE
MORNING AND AFTERNOON HOURS. A SUSTAINED WIND... GENERALLY IN THE
30 TO 35 MPH RANGE...WILL BE ACCOMPANIED BY GUSTS APPROACHING 45
MPH AT TIMES.

NEZ064-031800-
/O.EXA.KGID.WI.Y.0020.131103T1500Z-131104T0000Z/
YORK-
INCLUDING THE CITY OF...YORK
333 AM CST SUN NOV 3 2013

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* WIND...FROM THE SOUTH AT 30 TO 35 MPH...WITH GUSTS APPROACHING 
  45 MPH AT TIMES. 

* TIMING...THE STRONGEST WIND WILL BE OBSERVED BETWEEN LATE
  MORNING AND LATE AFTERNOON.

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...AND UNSECURED 
  OUTDOOR OBJECTS MAY BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ006-007-017>019-NEZ076-077-085>087-031800-
/O.CON.KGID.WI.Y.0020.131103T1500Z-131104T0000Z/
SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-CLAY-FILLMORE-WEBSTER-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE...
STOCKTON...OSBORNE...BELOIT...CLAY CENTER...GENEVA...RED CLOUD...
SUPERIOR...NELSON...HEBRON
333 AM CST SUN NOV 3 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...


* WIND...FROM THE SOUTH AT 30 TO 35 MPH...WITH GUSTS APPROACHING 
  45 MPH AT TIMES. 

* TIMING...THE STRONGEST WIND WILL BE OBSERVED BETWEEN LATE
  MORNING AND LATE AFTERNOON.

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...AND UNSECURED 
  OUTDOOR OBJECTS MAY BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WESELY
287 
WWUS73 KGID 031508
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
908 AM CST SUN NOV 3 2013

KSZ006-007-017>019-NEZ064-076-077-085>087-040000-
/O.CON.KGID.WI.Y.0020.000000T0000Z-131104T0000Z/
SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-YORK-CLAY-FILLMORE-WEBSTER-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE...
STOCKTON...OSBORNE...BELOIT...YORK...CLAY CENTER...GENEVA...
RED CLOUD...SUPERIOR...NELSON...HEBRON
908 AM CST SUN NOV 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WIND...FROM THE SOUTH AT 30 TO 40 MPH...WITH GUSTS GENERALLY
  RANGING BETWEEN 45 AND 55 MPH.

* TIMING...STRONG WINDS WILL CONTINUE ACROSS THE AREA THROUGH THIS
  AFTERNOON BEFORE DIMINISHING THIS EVENING.

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...AND UNSECURED 
  OUTDOOR OBJECTS MAY BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BRYANT
562 
WWUS73 KGID 032124
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
324 PM CST SUN NOV 3 2013

KSZ006-007-017>019-NEZ064-076-077-085>087-040000-
/O.CON.KGID.WI.Y.0020.000000T0000Z-131104T0000Z/
SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-YORK-CLAY-FILLMORE-WEBSTER-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE...
STOCKTON...OSBORNE...BELOIT...YORK...CLAY CENTER...GENEVA...
RED CLOUD...SUPERIOR...NELSON...HEBRON
324 PM CST SUN NOV 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WIND...FROM THE SOUTH AT 30 TO 40 MPH...WITH GUSTS APPROACHING
  50 MPH AT TIMES.

* TIMING...STRONG WINDS WILL CONTINUE ACROSS THE AREA BEFORE
  DIMINISHING EARLY THIS EVENING.

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...AND UNSECURED
  OUTDOOR OBJECTS MAY BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BRYANT
223 
WWUS73 KGID 032359
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
559 PM CST SUN NOV 3 2013

...WIND ADVISORY WILL EXPIRE AT 6 PM CST...

.STRONG SOUTHERLY WINDS WILL CONTINUE TO DIMINISH THROUGH THE
EVENING HOURS...BECOMING LIGHT AND VARIABLE AFTER ABOUT MIDNIGHT.

KSZ006-007-017>019-NEZ064-076-077-085>087-040100-
/O.EXP.KGID.WI.Y.0020.000000T0000Z-131104T0000Z/
SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-YORK-CLAY-FILLMORE-WEBSTER-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE...
STOCKTON...OSBORNE...BELOIT...YORK...CLAY CENTER...GENEVA...
RED CLOUD...SUPERIOR...NELSON...HEBRON
559 PM CST SUN NOV 3 2013

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING.  

$$

ROSSI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Nov 2, 12:52 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Nov 2, 12:52 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1252 PM CDT SAT NOV 2 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 446 AM CDT SAT NOV 2 2013

TODAY WILL ARGUABLY BE THE NICEST DAY OF THE WEEK AHEAD. SUNDAY IS
ALSO IN THE RUNNING AND COULD BE A FEW DEGREES WARMER THAN
TODAY...BUT GUSTY WINDS ON SUNDAY AND ONLY LIGHT WINDS TODAY SHOULD
MAKE TODAY FEEL LIKE THE BEST DAY OF THE WEEK.

TODAY...THE CENTRAL PLAINS WILL BE LOCATED BETWEEN STORM SYSTEMS
WITH AN UPPER RIDGE OVERHEAD. ONE STORM SYSTEM WILL BE TRACKING INTO
THE EAST COAST WHILE OUR NEXT STORM SYSTEM WILL JUST BE BEGINNING TO
DIG INTO THE PACIFIC NORTHWEST. AN AREA OF SFC HIGH PRESSURE WILL
SLIDE EAST ACROSS THE PLAINS TODAY RESULTING IN LIGHT WINDS AND AN
EVENTUAL SHIFT TO A LIGHT SOUTHERLY WIND BY THIS AFTERNOON AS THE
SFC HIGH PASSES TO OUR EAST. HIGH TEMPERATURES WILL BE RIGHT AROUND
NORMAL FOR THIS TIME OF YEAR...PRIMARILY IN THE UPPER 50S ACROSS
SOUTHERN NEBRASKA TO AROUND 60 OVER NORTH CENTRAL KANSAS. WE ALSO
EXPECT CLEAR SKIES AND PLENTY OF FALL SUNSHINE.

TONIGHT...SOUTHERLY WINDS WILL GRADUALLY INCREASE THROUGH THE
NIGHT...WHICH WILL HELP TO KEEP LOW TEMPERATURES UP A BIT.
CONSEQUENTLY...WILL CALL FOR LOWS THAT ARE A FEW DEGREES ABOVE MODEL
GUIDANCE. SKIES SHOULD REMAIN CLEAR TO MOSTLY CLEAR WITH THE UPPER
RIDGE CONTINUING TO DOMINATE OUR AREAS WEATHER.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 446 AM CDT SAT NOV 2 2013

OBVIOUSLY THE MAIN FOCUSES DURING THESE PERIODS START WITH WIND
ADVISORY POTENTIAL/LIKELIHOOD IN SOUTHEAST COUNTIES ON
SUNDAY...FOLLOWED BY THE WELL-ADVERTISED STORY SYSTEM SLATED TO
IMPACT THE CWA WITH RATHER HIGH PRECIP CHANCES/POSSIBLE
ACCUMULATING SNOWFALL MAINLY BETWEEN THE MONDAY NIGHT-TUESDAY
EVENING TIME FRAME. IN MANY WAYS...THE OVERALL THEME OF THIS
PRECIPITATION EVENT HAS CHANGED VERY LITTLE SINCE LAST
NIGHT. ALTHOUGH ITS STILL ABOUT 24 HOURS TOO EARLY TO START
ISSUING OFFICIAL STORM TOTAL SNOWFALL FORECASTS...IT STILL APPEARS
THAT ROUGHLY THE NORTHWESTERN 1/3 OF THE CWA IS MOST FAVORED TO
REALIZE THE FIRST POTENTIALLY 1-2+ INCH ACCUMULATIONS OF THE
SEASON...WHILE THE SOUTHEASTERN 1/3 IS MOST FAVORED TO SEE
LITTLE/ANY SNOWFALL...THUS LEAVING A FAIRLY HIGH DEGREE OF
UNCERTAINTY FOR AREAS IN BETWEEN SUCH AS GRAND
ISLAND/HASTINGS/OSCEOLA/FRANKLIN REGARDING WHETHER OR NOT SNOW
WILL AMOUNT TO MUCH OR NOT. ALTHOUGH ONE RARELY WANTS TO DECLARE
THIS FAR OUT THIS FAR OUT THAT TRANSITION PRECIP TYPES SUCH AS
SLEET/FREEZING RAIN WON/T BE AN ISSUE AT ALL AT LEAST
BRIEFLY...FOR THE MOST PART THIS SYSTEM STILL LOOKS LIKE A FAIRLY
CLEAN TRANSITION FROM RAIN-SNOW...ITS JUST A MATTER OF EXACTLY HOW
QUICKLY THIS TRANSITION TAKES PLACE. ON ANOTHER NOTE REGARDING
THIS SYSTEM...FUTURE SHIFTS MAY NEED TO CONSIDER ADDING SOME
THUNDERSTORM POSSIBILITIES ESPECIALLY TO SOUTHERN/EASTERN
ZONES.

GETTING INTO MORE DETAIL AND STARTING WITH SUNDAY/SUNDAY
NIGHT...AT LEAST CONFIDENCE REMAINS RATHER HIGH IN DRY CONDITIONS
THROUGH THIS TIME FRAME. ON THE BIG PICTURE ALOFT...VARIOUS MODELS
ARE IN GOOD AGREEMENT THAT A BROAD TROUGH WILL OVERSPREAD THE
CENTRAL/WESTERN CONUS...PROMOTING SOUTHWESTERLY FLOW OVER THE
CENTRAL PLAINS. ALTHOUGH THE PRIMARY LEAD SHORTWAVE TROUGH WITHIN
THE LARGER TROUGH WILL FOCUS ACROSS THE NORTHERN ROCKIES/DAKOTAS
AREA DURING THIS PERIOD...A MORE SUBTLE LEAD WAVE WILL PASS
DIRECTLY OVER THE LOCAL AREA DURING THIS TIME. ALTHOUGH NOT
EXPECTING EXPECTING ANY PRECIPITATION WITH THIS WAVE...DO
ANTICIPATE A FAIRLY NOTICEABLE BATCH OF MID AND ESPECIALLY HIGH
CLOUDS TO OVERSPREAD THE CWA DURING THE DAY...PROMOTING AT LEAST
PARTLY CLOUDY SKIES IF NOT A PERIOD OF MOSTLY CLOUDY. THEN ON
SUNDAY NIGHT...SOME MODELS SUGGEST THAT A FEW SPRINKLES/SHOWERS
COULD SKIRT PRETTY CLOSE TO MAINLY THE SOUTHEASTERN AND
NORTHWESTERN EDGES OF THE CWA...BUT WILL STAY THE PRECIP-FREE
COURSE FOR NOW LOCALLY. DURING THE DAY...INCREASING SOUTH WINDS
WILL BE THE MAIN STORY...AS A HIGH PLAINS LEE TROUGH DEEPENS TO
AROUND 998 MILLIBARS ALONG THE KS/CO BORDER BY LATE AFTERNOON. THE
COMBINATION OF THE ENHANCED PRESSURE GRADIENT ALONG WITH MIXING TO
AROUND 850MB PER NAM FORECAST SOUNDINGS PAINT A PRETTY WINDY
PICTURE ESPECIALLY FOR AREAS SOUTHEAST OF A FAIRMONT NEB-SMITH
CENTER-STOCKTON KS LINE...WHERE A STOUT 55-60KT LOW LEVEL JET WILL
BE EVIDENT AT THE 850MB LEVEL...AND PROVIDE THE GREATEST
LIKELIHOOD OF REALIZING SUSTAINED SOUTHERLY 30+ MPH/GUSTS TO
AROUND 45 MPH FROM THE LATE MORNING-LATE AFTERNOON HOURS.
CONSIDERED ALREADY ISSUING A WIND ADVISORY FOR THESE SOUTHEASTERN
COUNTIES...BUT FELT IT MIGHT BE BEST TO GIVE DAY SHIFT ONE MORE
LOOK AT THE LATEST DATA...ESPECIALLY CONSIDERING THAT OUR LAST FEW
WIND ADVISORIES HAVE ENDED UP BEING PRETTY MARGINAL DUE TO OVER-
AGGRESSIVE MODEL GUIDANCE SPEEDS...AND ALSO THE POSSIBILITY THAT
PASSING HIGH CLOUDS COULD LIMIT MIXING SOMEWHAT. AT ANY
RATE...WILL CONTINUE TO HIGHLIGHT IN THE HAZARDOUS WEATHER
OUTLOOK...AS EVEN AREAS AS FAR WEST AS AN ALMA-KEARNEY-FULLERTON
LINE ARE FORECAST TO SEE SUSTAINED SPEEDS 25+ MPH/GUSTS TO AROUND
40 MPH. FARTHER WEST YET...SOME OF OUR FAR WESTERN COUNTIES SUCH
AS VALLEY/DAWSON/GOSPER/FURNAS SHOULD BE CLOSE ENOUGH TO THE
SURFACE TROUGH AXIS TO KEEP SUSTAINED SPEEDS AT MORE MANAGEABLE
LEVELS AROUND 20 MPH. TEMP-WISE...MADE ONLY MINOR CHANGES TO
PREVIOUS HIGHS...STILL CALLING FOR THE WARMEST DAY TO BE SEEN FOR
AWHILE RANGING FROM LOW 60S NORTHEAST TO UPPER 60S SOUTHWEST.
FORTUNATELY...CRITICAL FIRE DANGER LOOKS TO BE AT LEAST NARROWLY
AVERTED...WITH AFTERNOON RELATIVE HUMIDITY VALUES FORECAST TO ONLY
FALL AS LOW AS AROUND 25 PERCENT IN FAR SOUTHWEST AREAS...AND MORE
SO 30-35 PERCENT ACROSS THE MAJORITY OF THE CWA. KEPT LOW TEMPS
SUNDAY NIGHT SOLIDLY 2-5 DEGREES ABOVE A STRICT MET/MAV GUIDANCE
BLEND...AS THE INITIAL PRESENCE OF SOUTHERLY BREEZES GRADUALLY
GIVING WAY TO AN INVADING NORTHERLY BREEZE LATE IN THE NIGHT
BEHIND A PASSING COLD FRONT SHOULD KEEP VALUES UP A BIT...AND THIS
WILL AIM FOR A RANGE FROM UPPER 30S NORTHWEST TO MAINLY MID 40S
SOUTHEAST.

TURNING TO THE MONDAY DAYTIME-TUESDAY NIGHT PERIOD...THIS IS WHEN
THINGS GET MORE ACTIVE PRECIP-WISE. AT LEAST ON THE LARGE SCALE
SYNOPTIC PICTURE...MODELS SUCH AS THE GFS/ECMWF/GEM REMAIN IN
IMPRESSIVE AGREEMENT ON THE ORIENTATION AND SPEED OF THE PASSING
PRIMARY MID/UPPER TROUGH AND RESULTANT ONSET/DEPARTURE OF PRECIP
CHANCES. STARTING DURING THE DAY MONDAY...A LEAD SHORTWAVE TROUGH
WILL CONTINUE DEPARTING THE CENTRAL PLAINS TO THE
NORTHEAST...WHILE THE MAIN UPSTREAM PARENT TROUGH AXIS STARTS TO
DIG ALONG AN AXIS FROM WESTERN MT TO THE CA/AZ BORDER. LIKE SUNDAY
NIGHT...SUPPOSE A ROGUE SPRINKLE/LIGHT SHOWER IS NOT COMPLETELY
OUT OF THE QUESTION ON MONDAY...BUT THE PROBABILITY APPEARS LOW
ENOUGH TO CONTINUE INTACT WITH A DRY FORECAST. HIGH TEMPS WILL BE
A BIT COOLER THAN SUNDAY DUE TO COLDER AIR FILTERING IN ON
NORTHERLY BREEZES...BUT STILL FAIRLY SEASONABLE WITH MID-UPPER 50S
IN MOST AREAS. THEN MONDAY NIGHT...PRECIP CHANCES GRADUALLY RAMP
UP FROM ONLY 20-30 POPS IN THE EVENING...TO A RANGE FROM 40S NORTH
TO LIKELY 60S-70S SOUTH AFTER MIDNIGHT. THIS NIGHT-TIME PRECIP
UPSWING WILL BE MAINLY DRIVEN BY A GOOD SURGE OF MOISTURE
ADVECTION AND CONVERGENCE ALONG THE NOSE OF A DEVELOPING 45+ KT
LOW LEVEL JET EVIDENT AT 850MB...AS THE PARENT LARGE SCALE TROUGH
AXIS WILL ONLY WORK AS FAR EAST AS THE CENTRAL/SOUTHERN ROCKIES BY
SUNRISE TUESDAY. ESPECIALLY THE NAM HAS BEEN TRENDING UP WITH
ELEVATED INSTABILITY VALUES LATE MONDAY NIGHT...AND AS ALREADY
MENTIONED...THUNDERSTORMS...MOST LIKELY NON-SEVERE...MAY SOON
NEED ADDED TO THE FORECAST ESPECIALLY IN KS ZONES FOR LATE MONDAY
NIGHT. AT ANY RATE...TEMPS SHOULD REMAIN WARM ENOUGH ACROSS THE
MAJORITY OF THE CWA TO KEEP ANY SNOW AT BAY MONDAY NIGHT...BUT
SOME NORTHWESTERN AREAS COULD START TO SEE A FEW FLAKES MIX IN
BEFORE SUNRISE...AND THUS HAVE RE-INTRODUCED A SLIGHT CHANCE OF
SNOW ALONG WITH THE HIGHER RAIN CHANCE IN THESE AREAS. CERTAINLY THE
VAST MAJORITY IF NOT ALL ACCUMULATING SNOW POTENTIAL THEN ARRIVES
BETWEEN SUNRISE TUESDAY AND MIDNIGHT TUESDAY NIGHT. DURING THIS
TIME FRAME...THE LARGE SCALE TROUGH AXIS IS FORECAST TO TRACK
EASTWARD INTO/THROUGH THE CENTRAL PLAINS...MAINTAINING MORE OF A
PROGRESSIVE OPEN WAVE VERSUS A SLOW-MOVING/CLOSED LOW SETUP.
NONETHELESS...PRONOUNCED UPPER DIVERGENCE/MID LEVEL CONVERGENCE
SHOULD PROMOTE WIDESPREAD PRECIP DURING THE DAY...AND POPS ARE NOW
ADVERTISED AT 70 PERCENT ALL AREAS...FAIRLY HIGH FOR STILL BEING
3+ DAYS AWAY. OBVIOUSLY THE MILLION DOLLAR QUESTION CONTINUES TO
BE THE LOW LEVEL THERMAL PROFILE...WHICH DICTATES HOW QUICKLY
PRECIP TRANSITION FROM SNOW FROM WEST TO EAST. HIGH TEMPS WERE
BROUGHT DOWN 2-3 DEGREES FROM PREVIOUS MOST AREAS...AND VERY
POSSIBLY STILL NOT ENOUGH...BUT AT LEAST NOW CALLING FOR MID-
UPPER 30S WEST WHERE SNOW IS MOST LIKELY...TO MID-UPPER 40S
SOUTHEAST...WHERE DAYTIME PRECIP IS MOST LIKELY TO MAINTAIN THE
FORM OF SHOWERS/POSSIBLE THUNDER. OBVIOUSLY IF APPRECIABLE SNOW
DOES BREAK OUT...IT WOULD BE OF THE WET VARIETY...ALTHOUGH AT
LEAST LIMITED BLOWING AND RESULTANT VISIBILITY RESTRICTIONS COULD
OCCUR WITH NORTHERLY WINDS AVERAGING AROUND 15+ MPH. BY SUNSET
TUESDAY...EVEN THE WARMER GFS THERMAL PROFILES SUPPORT SNOW ACROSS
THE MAJORITY OF THE CWA...AND THESE LATE AFTERNOON/ EVENING HOURS
ARE WHERE ESPECIALLY CENTRAL/EASTERN COUNTIES SHOULD BE MOST
FAVORED TO PICK UP ANY ACCUMULATIONS THEY WILL SEE. VARIOUS MODELS
ARE IN GOOD AGREEMENT THAT PRECIP SHOULD QUICKLY PUSH EAST OF THE
AREA BY LATE EVENING...AND ALTHOUGH IT SEEMS FAIRLY LIKELY THAT
ALL PRECIP SHOULD END BY MIDNIGHT...WILL KEEP THE TUESDAY NIGHT
POP/WEATHER FORECAST AS A BROAD 12-HOUR BLOCK FOR NOW. AS
STATED...ITS STILL TOO EARLY TO THROW AROUND SNOW TOTALS WITH ANY
KIND OF CONFIDENCE...BUT FOR WHAT ITS WORTH THE 00Z GFS HIGHLIGHTS
AREAS NORTHWEST OF AN ALMA-KEARNEY-FULLERTON LINE FOR POSSIBLE
1-2+ INCH AMOUNTS...WITH POTENTIALLY MUCH HIGHER TOTALS TARGETING
AREAS VERY NEAR OR JUST OUTSIDE THE WESTERN BORDERS OF THE CWA. AS
FOR STORM-TOTAL QPF INCLUDING RAIN...THE LATEST ECMWF IS
SUGGESTING A WIDESPREAD...ROUGH COVERAGE OF 0.40-0.75 INCHES
ACROSS THE CWA.

BRIEFLY GETTING BEYOND THE STORM SYSTEM...THE FORECAST IS
OFFICIALLY VOID OF PRECIP MENTION FOR THE WEDNESDAY MORNING-FRIDAY
TIME FRAME...WITH HIGH TEMPERATURES PRESENTLY AIMED TO REBOUND
FROM THE 40S IN ALL AREAS ON WEDNESDAY TO THE 50S IN ALL AREAS BY
FRIDAY. ON THE LARGE-SCALE ALOFT...THIS PERIOD OF DRY WEATHER IS
PROMOTED BY A TRANSITION TO RIDING ALOFT FOLLOWED BY QUASI-ZONAL
FLOW IN THE WAKE OF THE DEPARTING SYSTEM. THAT BEING SAID...WOULD
NOT BE VERY SURPRISED TO EVENTUALLY SEE SOME PESKY NUISANCE PRECIP
ADDED TO THE WED/WED NIGHT TIME FRAME AS A TRAILING...WEAKER SHORTWAVE
TROUGH BEHIND THE MAIN ONE OF INTEREST DOES NOT COMPLETELY CLEAR
THE CENTRAL PLAINS UNTIL CLOSER TO THURSDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1252 PM CDT SAT NOV 2 2013

VFR CONDITIONS TO CONTINUE THROUGH THE NEXT 24 HOURS.

LITTLE IN THE WAY OF CLOUD COVER WILL BE OBSERVED TO START THE TAF
PERIOD...ALTHOUGH INCREASING MID TO HIGH LEVEL CLOUDS WILL BE
POSSIBLE PRIMARILY DURING THE SECOND HALF OF THE TAF PERIOD. THE
PASSAGE OF A SURFACE RIDGE WILL PROMOTE A FAIRLY LIGHT AND
VARIABLE SURFACE WIND TO START THE TAF PERIOD...BUT AN INCREASING
SOUTH WIND WILL BE NOTED STARTING EARLY SUNDAY MORNING AND
CONTINUING THROUGH TO THE END OF THE TAF PERIOD. IN ADDITION...AN
INFILTRATION OF A ~50KT LOW LEVEL JET AXIS JUST ABOVE THE BOUNDARY
LAYER IS ALSO EXPECTED TO PROMOTE A PERIOD OF LOW LEVEL WIND SHEAR
AT GRI...PRIMARILY DURING THE 08-14Z TIME FRAME. VISIBILITY
RESTRICTION IS NOT EXPECTED AT GRI THROUGH THE NEXT 24 HOURS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...WESELY
LONG TERM...PFANNKUCH
AVIATION...BRYANT
Hazardous weather outlook, Nov 2, 5:10 AM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
510 AM CDT SAT NOV 2 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
031200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
510 AM CDT SAT NOV 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

BETWEEN THE LATE MORNING AND LATE AFTERNOON HOURS ON
SUNDAY...STRONG SOUTHERLY WINDS WILL OVERTAKE MUCH OF THE AREA.
SUSTAINED SPEEDS OF AT LEAST 25 MPH WITH GUSTS TO AROUND 40 MPH
ARE EXPECTED MAINLY EAST OF LINE FROM FULLERTON TO KEARNEY
NEBRASKA...TO PHILLIPSBURG KANSAS. EVEN STRONGER WINDS...WITH
SUSTAINED SPEEDS TO AT LEAST 30 MPH AND GUSTS POSSIBLY EXCEEDING
45 MPH ARE EXPECTED MAINLY SOUTHEAST OF A LINE FROM YORK TO
NELSON NEBRASKA...TO PLAINVILLE KANSAS.

NEXT TUESDAY INTO TUESDAY NIGHT...A STRONG LOW PRESSURE SYSTEM
COULD BRING THE FIRST ACCUMULATING SNOW OF THE SEASON TO PARTS OF
THE OUTLOOK AREA. ALTHOUGH THERE IS STILL A HIGH DEGREE OF
UNCERTAINTY REGARDING ACTUAL SNOW AMOUNTS...LOCATIONS GENERALLY
NORTHWEST OF A LINE FROM FULLERTON...TO KEARNEY...TO ALMA NEBRASKA
APPEAR MOST FAVORED TO SEE POTENTIALLY IMPACTFUL SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY/PFANNKUCH

Nearby

Wind Advisories in Nebraska, 2013Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.